MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE,3.5MM,DISP; SAW, POWERED, AND ACCESSORIES
Model Number 7205305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that some blades appeared rusty and metal shards were coming off the tip during procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information or product becomes available to assist with evaluation, the complaint will certainly be revisited.
 
Additional Manufacturer Narrative
7205305 3.5mm full radius disposable blades returned.Two devices arrived packaged together.It was confirmed that there were two initial complaints opened for the first blade and subsequently two more for the additional blade received for a total of four related complaints.They are not serialized and therefore it is not fully determined which complaint applies to which device.They both stated: "as reported: rep was made aware (by nurse) that some blades appeared rusty and metal shards were coming off the tip, into the patient." it was later confirmed that there were two complaints opened for each device; total four related complaints.This product is not serialized and therefore it is not fully determined which complaint applies to which device.Visual inspection indicates presence of an internally tested silicone used in the manufacturing process of the silver plating process.The metal surface has become discolored.The silicone is used for additional lubrication between inner and outer blades to produce a device with less friction.This may encourage subsequent tarnish which can shed.There were also wear bands skived on the surface material of the inner blade.This is a symptom of inadvertent side loading.Internal testing indicates that these visual observations are cosmetic.The silicone and silver improve performance of the device and do not have an adverse effect on patient safety.

Brand Name
FULL RADIUS BLADE,3.5MM,DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7524119
Report Number1219602-2018-00607
Device Sequence Number1439194
Product Code HAB
UDI-Device Identifier03596010251336
UDI-Public(01)03596010251336(17)220307(10)50651523
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number7205305
Device Catalogue Number7205305
Device Lot Number50651523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/05/2018
08/27/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/06/2018
08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1